MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR STAP RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR STAP RELOAD; STAPLE, IMPLANTABLE
Model Number GST45W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hematoma (1884)
Date of Event 04/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that three days post op to a laparoscopic appendectomy the patient was re-operated on for a staple line leak.Clips and biosurgery were used to repair the leak.The patient is doing fine.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/8/2023.D4: batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the age and bmi of the patient? was the white cartridge use on the mesoappendix, appendix stump or both? did the surgeon wait 15 second prior to firing? in what device was the cartridge used? any signs of staple malformation throughout the procedure? any sign of inflammation or edema at the base of the appendix or cecum? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/22/2023.Additional event information received: lot number 975a55 patient admitted to surgery on 03/31 for laparoscopic appendectomy for acute appendicitis.The procedure went on with no complications noted and no signs of bleeding at the staple line site at time of closing.The patient was discharged home same day.The patient presents to the ed on 04/01 with syncopal episodes.Ct abdomen shows large hematoma decision made to bring patient back to the or for diagnostic laparoscopy and hematoma evacuation.A 600ml hematoma and clot evacuated multiple clots noted around the appendectomy staple lines.The staple lines were reinforced with clips and arista.Patient was discharged home next day.A manufacturing record evaluation was performed for the finished device lot number 975a55, and no non-conformance were identified.H6: health effect - clinical code.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16887793
Report Number3005075853-2023-03131
Device Sequence Number6141542
Product Code GDW
UDI-Device Identifier10705036013440
UDI-Public10705036013440
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGST45W
Device Catalogue NumberXR30G
Device Lot Number975A55
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown